Alert archive / Nevada / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 58, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 1, 2016, 4:43 PM PDT for Lincoln County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 4:43 PM PDT (23:43 UTC)
- Expired
- Aug 1, 2016, 5:30 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 122 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860 WUUS55 KVEF 012343 SVRVEF NVC017-020030- /O.NEW.KVEF.SV.W.0058.160801T2343Z-160802T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 443 PM PDT MON AUG 1 2016 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 530 PM PDT * AT 442 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF PANACA...OR 13 MILES EAST OF CALIENTE...AND MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CALIENTE...BEAVER DAM...KERSHAW-RYAN CAMPGROUND... CABIN PINES CAMPGROUND...PANACA... BEAVER DAM STATE PARK AND CATHEDRAL GORGE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3770 11405 3730 11405 3754 11466 3785 11441 TIME...MOT...LOC 2342Z 039DEG 17KT 3766 11427 $$ ASG
2 follow-up statements
113 WWUS55 KVEF 020010 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 510 PM PDT MON AUG 1 2016 NVC017-020030- /O.CON.KVEF.SV.W.0058.000000T0000Z-160802T0030Z/ LINCOLN NV- 510 PM PDT MON AUG 1 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR EAST CENTRAL LINCOLN COUNTY... AT 510 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CABIN PINES CAMPGROUND...OR 8 MILES SOUTHEAST OF CALIENTE...MOVING SOUTHWEST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CALIENTE...BEAVER DAM...KERSHAW-RYAN CAMPGROUND...CABIN PINES CAMPGROUND...PANACA...BEAVER DAM STATE PARK AND CATHEDRAL GORGE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3770 11405 3730 11405 3754 11466 3785 11441 TIME...MOT...LOC 0010Z 039DEG 17KT 3756 11438 $$ ASG
541
WWUS55 KVEF 020029
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
529 PM PDT MON AUG 1 2016
NVC017-020038-
/O.EXP.KVEF.SV.W.0058.000000T0000Z-160802T0030Z/
LINCOLN NV-
529 PM PDT MON AUG 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 530 PM PDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. GUSTY NORTHWEST
WINDS TO 35 MPH ARE STILL POSSIBLE THROUGH 600PM ALONG WITH THE
POTENTIAL OF HEAVY RAIN.
LAT...LON 3770 11405 3730 11405 3754 11466 3785 11441
TIME...MOT...LOC 0000Z 039DEG 17KT 3756 11438
$$
ASGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:45 PM PDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 1, 2:45 PM PDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 245 PM PDT Mon AUG 1 2016 .SYNOPSIS...Scattered thunderstorms will remain in the forecast the next couple of days and will carry the potential for very heavy rainfall, particularly across Northwest Arizona. Increasing monsoon moisture is expected Wednesday and Thursday which will result in widespread clouds and increasing thunderstorm activity. Drier conditions may try and push back for the weekend. Temperatures will vary depending on daily cloud cover but should hover near to slightly below normal through the week. && Discussion...Tonight through Monday Mid level high pressure will be centered generally over central Nevada through Tuesday. Moisture trapped under the high will continue to bring isolated to scattered thunderstorms to mainly the eastern two thirds of the forecast area where the air mass is pretty unstable and precipitable water values of one to one and a half inch are in place. The hi-res models continue to show outflow pushing southeast into Lincoln, Clark and Mohave County late this afternoon through this evening which may help organize thunderstorm activity and enhance the threat of flash flooding. A Flash Flood Watch remains in effect through tonight for all of Lincoln and Mohave Counties and northeast Clark County. The area of high pressure will shift east somewhat Tuesday night and Tuesday which will allow a wave to move up from the south, bringing increasing amounts of moisture to the forecast area. Models have been kind of bouncing around with the track of this wave but it has mostly been looking like Mohave County will see the best moisture push but areas to the west should see some increase in moisture. This leads to higher thunderstorm chances in the forecast area wide for Wednesday through Thursday. An upper trough moving slowly across the Pacific Northwest will bring gradual drying from west to east across the forecast area. For Friday, Inyo, Nye and most of San Bernardino Counties should be dry with a only a slight chance of thunderstorms limited to Mohave County by Sunday. Temperatures look to remain a little below normal through the 7 day period but will of course be highly dependent on cloud cover which will likely be abundant Wednesday and Thursday. && .AVIATION...For McCarran...Isolated to scattered thunderstorms will remain possible for all corridors through this evening and possibly overnight and again Tuesday afternoon. At the time of this writing, the best chance of a storm at the terminal looked to be with a group of storms possibly moving in from the northeast at about 04z-05z. Winds will be mainly out of the northeast to east through this evening and could gust to around 30 knots due to storm related outflow mainly this evening. Storm activity is not expected in the overnight hours through Tuesday morning but could pick up again Tuesday afternoon. For the rest of southern Nevada...northwest Arizona...and southeast California...Isolated to scattered thunderstorms expected through this evening, mainly across Southern Nevada and Northwest arizona, with generally drier conditions across eastern California. Winds will be light and favor diurnal trends, although may be strong and gusty near thunderstorm activity. A couple of complexes of thunderstorms will develop across Northwest Arizona or Southwest Utah and push southwest overnight, and may impact Vegas airfields and Colorado River cities this evening into the late night hours. Isolated to scattered thunderstorms are expected again Tuesday afternoon over much of the area.&& .FIRE WEATHER...Thunderstorms across the area are mainly expected to produce wetting rains across southeast Nevada and northwest Arizona and eastern San Bernardino County through Tuesday. Minimal thunderstorm chances exist in western portions of the forecast area and these storms will tend to be drier. Moisture is expected to increase with most areas seeing a chance of thunderstorms Wednesday through Thursday. Most of these storms should be wet. Dry air will move in from the west Friday through Sunday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report significant weather according to standard operating procedures. Spotter activation is recommended in Mohave County due to Flash Flood Potential. && Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 1, 12:14 PM PDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1214 PM PDT MON AUG 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD DIXON LANE-MEADOW 37.39N 118.41W
07/31/2016 INYO CA PUBLIC
RESIDENTS OF HOBBS CIRCLE REPORTED 2 FEET OF
STANDING WATER. WATER IN THE STORM DRAIN
BLEW A MANHOLE COVER AND WATER WAS POURING
OUT LIKE A GEYSER.
&&
JHThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 5:19 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 41 min |
| Jul 31, 5:52 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Jul 31, 6:37 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 31, 7:28 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 1, 2:33 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln | 26 hr |
| Aug 1, 2:47 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.